Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 11, 2025, 10:27 AM EDT for 4 counties in Michigan. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2025, 10:27 AM EDT (14:27 UTC)
- Expired
- Aug 11, 2025, 5:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WHUS43 KGRR 111427 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1027 AM EDT Mon Aug 11 2025 MIZ050-056-064-112100- /O.NEW.KGRR.BH.S.0015.250811T1427Z-250811T2100Z/ Muskegon-Ottawa-Allegan- 1027 AM EDT Mon Aug 11 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa and Allegan counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South facing beaches will be the most dangerous through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ Thomas
2 follow-up statements
940 WHUS43 KGRR 111443 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1043 AM EDT Mon Aug 11 2025 MIZ071-112100- /O.EXA.KGRR.BH.S.0015.000000T0000Z-250811T2100Z/ Van Buren- 1043 AM EDT Mon Aug 11 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Van Buren county. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South facing beaches will be the most dangerous through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ050-056-064-112100- /O.CON.KGRR.BH.S.0015.000000T0000Z-250811T2100Z/ Muskegon-Ottawa-Allegan- 1043 AM EDT Mon Aug 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa and Allegan counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South facing beaches will be the most dangerous through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
358 WHUS43 KGRR 112100 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 500 PM EDT Mon Aug 11 2025 MIZ050-056-064-071-112200- /O.EXP.KGRR.BH.S.0015.000000T0000Z-250811T2100Z/ Muskegon-Ottawa-Allegan-Van Buren- 500 PM EDT Mon Aug 11 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Conditions have improved significantly from earlier. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 11, 7:59 AM EDT, 2 hours 28 minutes earlier. Its key messages:
- Periodic chances for showers and storms through Tuesday night
- Cooler and less humid second half of the week
- Heat and humidity return for next weekend
Area forecast discussion, Aug 11, 7:59 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 759 AM EDT Mon Aug 11 2025 .KEY MESSAGES... - Periodic chances for showers and storms through Tuesday night - Cooler and less humid second half of the week - Heat and humidity return for next weekend && .DISCUSSION... Issued at 343 AM EDT Mon Aug 11 2025 - Periodic chances for showers and storms through Tuesday night Warm and uncomfortably humid air mass remains in place through Tue night, with a series of weak disturbances rippling through to touch off showers/storms until a cooler and drier air mass arrives midweek. Thunderstorms ongoing around Ludington and isolated showers north of M-20 should trend less probable as the day goes on. Then the chance of thunderstorms shifts east of a South Haven / Ionia / Alma line this afternoon along a wind confluence zone. Most of the CAMs develop some convection in that area despite neutral/unfavorable upper-level dynamics. The HRRR is among the weaker solutions but that is probably due to it drying out the boundary layer well below the NBM mean. If storms develop, there will be 1000-1500 J/kg of CAPE but little deep-layer shear. The mode will continue to be hit-or-miss downpours and isolated stronger wind gusts over 40 mph. The next wave originating from Kansas thunderstorms along with a weak LLJ will set up additional scattered storms to develop over a decent portion of our area late Mon night to early Tue morning. Additional storm redevelopment becomes most likely within the HREF for Tue afternoon, again south of a South Haven - Alma line. Both waves of thunderstorms may carry a threat of gusty winds, perhaps isolated severe. Rainfall will also be efficient. HREF LPMM for Tue has a potential for spotty rain totals greater than 3 inches south of Holland-Lansing where storms might repeat. - Cooler and less humid second half of the week The cold front will be mostly through the forecast area by 12z Wednesday, but there may be a few lingering showers early Wednesday across the far southern portion of the area. Otherwise a nice Canadian sfc ridge will follow in the wake of the cold front. This feature, and a flow from the NE, along with lower upper heights will all point toward a cool down compared to the recent 90s much of the area has seen. Dew points will also drop to more comfortable levels for most people as they drop down to the upper 50s to around 60F. The drier air, and ridging at the sfc should keep most areas dry through Friday. - Heat and humidity return for next weekend The brief respite in the heat and humidity will come to an end by Saturday. The lower heights over the region late in the week will give way to another building ridge across the Upper Midwest. This scenario will help to push the stalled front that went through, back north as a strengthening warm front with increasing southerly flow. There is a bit of uncertainty regarding precipitation chances for next weekend. This is because with the heat dome building, plenty of fuel will become available for storms to erupt along and just north of the front with the wave of low pressure moving along it. How this potential MCS propagates will depend on the position of it and the instability gradient. The showers and storms could stay well north of the area, but they could also propagate their way down into the area. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 759 AM EDT Mon Aug 11 2025 This is not a particularly high-confidence forecast, as there is potential for showers or scattered thunderstorms much of the time but it will be difficult to pin down if and exactly when one will affect a given aerodrome. Starting with MKG this morning, ceilings below 2,000 feet (and some IFR) over Wisconsin/Illinois have made inroads across part of Lake Michigan. Models have been indicating Holland (BIV) to Ludington (LDM) including MKG are most likely to be affected. Farther east, daytime cumulus clouds above 3,000 feet are more favored to develop later this morning. A good number of short-term models pop up scattered showers or thunderstorm cells this afternoon into evening around AZO, BTL, LAN, and/or JXN. If a more robust convective cell were to develop, it could produce temporary IFR under heavy rain, and also some localized LLWS and surface gusts greater than 30 knots. There is another chance of thunderstorms during the overnight period into Tuesday morning, which would also have a threat of LLWS and surface wind shifts/gusts. Models differ quite a lot on the evolution of this threat for now. && .MARINE... Issued at 343 AM EDT Mon Aug 11 2025 We are looking at most of this upcoming week seeing lighter winds and smaller waves for our nearshore waters, aside from the short- term wind and wave impacts that thunderstorms may have through Tuesday night. The first half of the week will see a front laid across the area, slowly sinking south through Tuesday night. There are no significant waves riding along this front, so the pressure gradient remains relatively light. Even behind the front on Wednesday. What we will see behind the front is an offshore flow set up. This will support another likely upwelling event. The next system will approach the area late Friday into Saturday. It is looking like the winds will pick up in this time frame as the gradient increases with a developing warm front to our SW. It looks like any headline potential will likely stay low until at least Friday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...CAS/NJJ AVIATION...CAS MARINE...NJJ
Hazardous weather outlook, Aug 11, 4:19 AM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 419 AM EDT Mon Aug 11 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 419 AM EDT Mon Aug 11 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon, mainly east of South Haven, Ionia, and Alma. Lightning and isolated wind gusts over 40 mph are possible. Additional thunderstorms are possible over portions of Southwest Michigan late tonight, with gusty winds again possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Occasional scattered thunderstorms are expected Tuesday into Tuesday night. Spotty heavy rainfall totals may lead to water over roads in low spots within urban or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ844>849-120830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 419 AM EDT Mon Aug 11 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Thunderstorms over Lake Michigan late tonight could produce wind gusts greater than 35 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms are possible over Lake Michigan on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:29 AM EDT | Small Craft Advisory | GRR | 7 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.